Texas, 2012

Hail and Damaging Winds in Texas, June 12, 2012

June 12, 2012 · NWS FWD · 11 events in 7 counties and zones

An MCS moved out of the Texas Panhandle and across mainly the southwestern portions of North Texas. Severe storms developed with this MCS in a moist and unstable environment across the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$120,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

An MCS moved out of the Texas Panhandle and across mainly the southwestern portions of North Texas. Severe storms developed with this MCS in a moist and unstable environment across the region. Some hail up to the size of golf balls was reported and trees were knocked down by strong thunderstorm winds. The automated weather station at Comanche County airport (KMKN) recorded a 64 mph wind gust.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 12, 10:01 AM CST, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 12, 10:01 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1101 AM CDT TUE JUN 12 2012

.UPDATE...
HAVE INCREASED POPS AHEAD OF THE CONVECTION APPROACHING YOUNG
COUNTY. THE HIGHER POPS ALSO EXTEND DOWN INTO THE METROPLEX AND
ACROSS AREAS NORTH THROUGH NORTHEAST FOR THE AFTERNOON HOURS WHERE
HEATING WILL BE BEST. THE STORMS SHOULD RIDE EAST-SOUTHEAST ALONG
THE THE NORTHERN EDGE OF A BOUNDARY THAT EXTENDS FROM BRECKENRIDGE
TO PALESTINE. THIS ALSO COINCIDES CLOSELY WITH THE NORTHERN EDGE
OF A TIGHT GRADIENT IN CAPE VALUES THAT SEPARATES VERY UNSTABLE
AIR TO THE SOUTH AND MORE WORKED OVER AIR TO THE NORTH AND NORTHEAST.
LARGE HAIL AND DAMAGING WINDS WILL AGAIN BE THE MAIN SEVERE
THREATS.

WE ALSO INCREASED POPS TO 40 PERCENT ALONG AND SOUTH THE BOUNDARY
OVER THE SOUTHERN CWA. 75

&&

.AVIATION...
12Z TAFS
LOW CONFIDENCE FORECAST...WITH CONVECTIVE GUIDANCE ALL OVER THE
MAP. HAVE ADDED A VCTS GROUP FOR PERIOD MAXIMUM INSTABILITY THIS
AFTERNOON/EVENING...THINKING THAT BY THEN ATMOSPHERE MAY HAVE TIME TO
RECOVER. UNTIL THERE IS SOME CONSENSUS ON HOW THE CONVECTIVE
SCENARIO WILL EVOLVE CANNOT PIN DOWN A BEST TIME FOR THE THUNDER
THREAT. 84

&&

.PREV DISCUSSION... /ISSUED 409 AM CDT TUE JUN 12 2012/
EVEN THOUGH MEASURABLE RAIN LAST NIGHT WAS LIMITED IN COVERAGE
CONSIDERING ALL AREAS NORTH OF I-20 HAD HOURS OF THUNDER/LIGHTNING
AND GUSTY WINDS...MOST OF THE REGION IS INDICATING SIGNS THAT
CONVECTIVE OVERTURNING AND STABILIZATION HAS OCCURRED. THE 70+
DEWPOINTS HAVE BEEN REPLACED BY READINGS IN THE UPPER 50S TO LOW
60S. A LARGE AREA OF PRESSURE RISES TRANSLATED ACROSS THE NORTHERN
CWA INDICATING THERMODYNAMIC PROFILE MODIFICATIONS SUGGESTIVE OF
STABILIZATION. AND FINALLY...LATEST ACARS DATA SHOWS WARMING IN THE
MID LEVELS AS WARMER AIR WAS TRANSPORTED AND RELEASED INTO THE
MID-UPPER LEVELS BY STORM EXHAUST. THE MID LEVEL LAPSE RATES THAT
WERE NEAR 10 DEG/KM YESTERDAY ARE NOW ONLY NEAR 7-8 DEG/KM. EVEN IF
THE 70 DEWPOINTS MAKE A RETURN...CAPE VALUES WILL BE MORE MODEST
THAN YESTERDAY. THE ONLY REGION OF THE CWA THAT LIKELY ESCAPED
STABILIZATION IS THE FAR SOUTHERN ZONES...BUT THIS AREA REMAINS
STRONGLY CAPPED THIS MORNING.

OBVIOUSLY THE PRIMARY MEDIUM RANGE GUIDANCE WAS INITIALIZED BEFORE
THE BRUNT OF THE CONVECTIVE ACTIVITY. THESE MODELS DONT EXPLICITLY
SIMULATE CONVECTION AND DO A POOR JOB FORECASTING ITS AFTER-
EFFECTS ON THE ENVIRONMENT. BY IN LARGE...THE MAIN SYNOPTIC
MODELS TEND TO BE TOO AGGRESSIVE WITH CONVECTIVE FORECASTS IN THE
FIRST 12-24 HOURS AFTER AN EVENT. THE HI-RES WRF MODELS DO A
BETTER JOB AT RESOLVING CONVECTIVE INFLUENCES...BUT ARE SADLY ALSO
OFFERING 3 DIFFERENT FORECASTS. AND UNFORTUNATELY EVEN THE RAPID
UPDATE MODELS...HRRR AND RAP...ARE AT ODDS WITH EACH OTHER.
CONFIDENCE IS LOW...BUT IN GENERAL WILL BE FORECASTING LESS RAIN
COVERAGE AND DOWNPLAYING THE RISK OF SEVERE WEATHER...GOING ON THE
HUNCH THAT INSTABILITY IS MORE LIMITED THAN SHOWN BY THE MODELS.

WILL SHOW 20 POPS ACROSS THE AREA TODAY. ISOLATED ELEVATED SHOWERS
OR WEAK STORMS WILL BE POSSIBLE THIS MORNING. EXPECT CLOUDS TO
CLEAR DURING THE MID MORNING WITH GENERALLY SUNNY CONDITIONS
EXPECTED THIS AFTERNOON. TEMPS WILL WARM ACCORDINGLY BUT SINCE LOW
LEVEL THERMAL PROFILES ARE MUCH COOLER TODAY...HIGHS SHOULD BE A
FEW DEGREES COOLER THAN YESTERDAY. EXPECT AN OUTFLOW BOUNDARY FROM
THE MCS IN NE TX TO STALL OVER THE SOUTHERN ZONES THIS AFTERNOON
AND POSSIBLY BECOME A FOCUS FOR STORMS. SINCE LARGE SCALE LIFT IS
ABSENT...STORMS SHOULD STAY ISOLATED...BUT SEVERE WEATHER WOULD BE
POSSIBLE AS CAPE REACHES 3000+ J/KG AS THE AIRMASS IN THE SOUTHERN
CWA IS LIKELY UNDISTURBED. WILL KEEP 20 POPS GOING IN THE NORTHERN
ZONES THIS AFTERNOON OUT OF RESPECT FOR SEVERAL OF THE MODELS
WHICH FORECAST THE CONVECTION NEAR AMARILLO RIGHT NOW TO DRIVE
SOUTHEAST AS A MCS AND REACH THE CWA BY EARLY AFTERNOON. I
PERSONALLY DO NOT THINK IT WILL MAKE IT...BUT I HAVE BEEN DOING
THIS JOB LONG ENOUGH TO KNOW NOT TO DISCOUNT THE POSSIBILITY.

INSTEAD OF AN MCS ARRIVING IN THE EARLY AFTERNOON...BELIEVE ONE
WILL ARRIVE LATER TONIGHT. THIS MCS SHOULD AMALGAMATE FROM
SCATTERED CONVECTION THAT DEVELOPS ACROSS THE TX PANHANDLE LATER
THIS AFTERNOON. THE STRENGTH OF THIS MCS WILL DEPEND ON HOW MUCH
THE AIRMASS NORTH OF I-20 RECOVERS THIS AFTERNOON. I THINK WE WILL
GET ENOUGH INSTABILITY TO ALLOW THE MCS TO REACH THE CWA...BUT NOT
ENOUGH INSTABILITY AND SHEAR TO EXPECT A BIG SEVERE WEATHER THREAT
WITH THIS SYSTEM. OBVIOUSLY THE TRENDS OF THE DAY WILL HELP BETTER
DEFINE THIS THREAT. POPS TONIGHT WILL BE HIGHEST IN THE NW...BUT
LOWER THAN GUIDANCE DUE TO UNCERTAINTIES REGARDING HOW LONG THE MCS
WILL HOLD TOGETHER IN AN ENVIRONMENT CHARACTERIZED BY ALREADY
LIMITED SHEAR. WILL KEEP SLIGHT CHANCE POPS GOING INTO
WEDNESDAY...BUT AN UPPER RIDGE WILL BE BUILDING INTO THE AREA FROM
THE SOUTHWEST WITH SUBSIDENCE SPREADING INTO THE REGION.

THE REMAINDER OF THE FORECAST IS UNEVENTFUL. A WEAK UPPER LEVEL
RIDGE WILL BUILD OVER THE AREA AND RESULT IN DIMINISHING DEEP
LAYER MOISTURE AND SUBSIDENCE...PROMOTING A DRY FORECAST. THE LOW
LEVEL WINDS WILL BE OUT OF THE SOUTHEAST WHICH SHOULD KEEP HIGH
TEMPS IN THE 90 TO 95 RANGE THURSDAY THROUGH MONDAY.    TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  92  74  91  74  91 /  50  30  20  10   5
WACO, TX              96  74  94  73  93 /  40  20  10  10   5
PARIS, TX             90  71  88  70  89 /  30  30  20  10   5
DENTON, TX            91  73  91  71  91 /  50  40  20  10   5
MCKINNEY, TX          91  72  90  71  90 /  50  30  20  10   5
DALLAS, TX            92  75  91  74  91 /  50  30  20  10   5
TERRELL, TX           92  73  90  72  91 /  50  30  20  10   5
CORSICANA, TX         93  73  91  73  92 /  40  20  20  10   5
TEMPLE, TX            94  73  93  72  92 /  20  20  10  10   5
MINERAL WELLS, TX     92  70  92  71  92 /  50  40  20  10   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

 /75
Hazardous weather outlook, Jun 12, 10:28 AM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1128 AM CDT TUE JUN 12 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
1128 AM CDT TUE JUN 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS ALL
OF NORTH TEXAS THROUGH TONIGHT. MAIN THREATS WILL BE LARGE HAIL...
DAMAGING WINDS IN EXCESS OF 60 MPH...AND FREQUENT LIGHTNING.
LOCALIZED HEAVIER RAINFALL IN EXCESS OF ONE INCH MAY RESULT IN
STREET FLOODING AND MINOR FLOODING OF LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE NORTH OF A
COMANCHE...HILLSBORO...FAIRFIELD LINE ON WEDNESDAY. STORMS MAY
BECOME STRONG TO SEVERE BY AFTERNOON AS INSTABILITY INCREASES WITH
DAYTIME HEATING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING...ESPECIALLY
SOUTH OF INTERSTATE 20.

05/

In the hours before

Local storm report, Jun 12, 8:49 AM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
949 AM CDT TUE JUN 12 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 AM     TSTM WND GST     2 S COMO                33.04N  95.47W
06/12/2012  E60 MPH          HOPKINS            TX   DEPT OF HIGHWAYS

            60 MPH WINDS SOUTH OF COMO ON FM69. SEVERAL TREES DOWN
            ON FM69
Special weather statement, Jun 12, 9:42 AM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1042 AM CDT TUE JUN 12 2012

TXZ100-121615-
YOUNG TX-
1042 AM CDT TUE JUN 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  YOUNG COUNTY

AT 1039 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THE LEADING EDGE OF GUSTY THUNDERSTORM WINDS ALONG A LINE EXTENDING
FROM 6 MILES NORTHWEST OF OLNEY TO 13 MILES EAST OF THROCKMORTON...
MOVING EAST AT 40 MPH.

CITIES IN THE PATH OF THESE GUSTY WINDS INCLUDE GRAHAM AND OLNEY.

WIND GUSTS TO 40 MPH WILL PRECEDE HEAVY RAIN AND PEA SIZE HAIL BY
ABOUT 20 MINUTES.

IF THIS LINE OF STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE
NEEDED FOR PARTS OF YOUNG COUNTY BY 1100 AM.

LAT...LON 3341 9893 3340 9842 3304 9855 3313 9894
TIME...MOT...LOC 1539Z 282DEG 34KT 3344 9879 3325 9895
Special weather statement, Jun 12, 10:21 AM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1121 AM CDT TUE JUN 12 2012

TXZ115-121715-
STEPHENS TX-
1121 AM CDT TUE JUN 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN STEPHENS COUNTY

AT 1119 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THE LEADING EDGE OF GUSTY THUNDERSTORM WINDS ALONG A LINE EXTENDING
FROM GRAHAM TO 14 MILES WEST OF BRECKENRIDGE...MOVING SOUTHEAST AT
35 MPH.

CITIES IN THE PATH OF THESE GUSTY WINDS INCLUDE BRECKENRIDGE...
CRYSTAL FALLS AND NECESSITY.

WIND GUSTS TO 40 MPH WILL PRECEDE HEAVY RAIN AND PEA SIZE HAIL BY
ABOUT 30 MINUTES.

LAT...LON 3296 9910 3297 9902 3295 9858 3272 9858
      3262 9876 3269 9909
TIME...MOT...LOC 1619Z 296DEG 29KT 3310 9853 3276 9913
Special weather statement, Jun 12, 10:27 AM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1127 AM CDT TUE JUN 12 2012

TXZ100-121700-
YOUNG TX-
1127 AM CDT TUE JUN 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN YOUNG COUNTY

AT 1127 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES SOUTHEAST OF THROCKMORTON...MOVING
SOUTHEAST AT 20 MPH.

PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM. CITIES IN THE PATH OF THIS STORM INCLUDE MURRAY.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3318 9896 3319 9896 3302 9866 3295 9872
      3296 9895
TIME...MOT...LOC 1627Z 295DEG 19KT 3309 9898
Special weather statement, Jun 12, 10:33 AM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1133 AM CDT TUE JUN 12 2012

TXZ129-121700-
EASTLAND TX-
1133 AM CDT TUE JUN 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN EASTLAND COUNTY

AT 1134 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES WEST OF CISCO...MOVING EAST AT 25 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CISCO.

NICKEL-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3233 9912 3248 9912 3252 9911 3251 9884
      3228 9883 3228 9913
TIME...MOT...LOC 1634Z 277DEG 22KT 3239 9907
Special weather statement, Jun 12, 10:50 AM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1150 AM CDT TUE JUN 12 2012

TXZ115-121715-
STEPHENS TX-
1150 AM CDT TUE JUN 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN STEPHENS COUNTY

AT 1149 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DANGEROUS SEVERE THUNDERSTORM 25 MILES WEST OF BRECKENRIDGE...MOVING
EAST AT 25 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GUNSIGHT.

IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED FOR PARTS OF STEPHENS COUNTY AFTER 1215 PM.

LAT...LON 3269 9909 3266 9885 3252 9882 3252 9910
TIME...MOT...LOC 1649Z 281DEG 20KT 3263 9929

The radar

The Dyess AFB radar (KDYX), 27 km away, was scanning. The volume nearest the first event began at 17:09 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 3 hail, 1 lightning. Local standard time, as filed.

Hail, Eastland

When
June 12, 11:09 AM CST to 11:45 AM CST
Where
Eastland County, 3.83 mi SW of Cisco Muni Arpt
Measured
1.75 in hail
Property damage
$40,000
Reported by
Fire Department/Rescue
Coordinates
32.375, -99.039

Quarter to golf ball sized hail fell for approximately 30 minutes 3 miles west of Cisco.

Thunderstorm Wind, Eastland

When
June 12, 12:08 PM CST
Where
Eastland County, Rising Star
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Fire Department/Rescue
Coordinates
32.100, -98.970

A 60 mph wind gust was estimated in Rising Star.

Thunderstorm Wind, Comanche

When
June 12, 1:10 PM CST
Where
Comanche County, Comanche Co Arpt
Measured
56 kt (64 mph) measured gust
Property damage
$7,000
Reported by
AWOS
Coordinates
31.920, -98.600

A 64 mph wind gust was measured at the automated weather station at Comanche County airport (KMKN). The sheriff's office reported large tree limbs and power lines were knocked down around the city of Comanche.

Hail, Johnson

When
June 12, 2:05 PM CST
Where
Johnson County, Grandview
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
32.270, -97.180

Nickel sized hail was reported near Highway 4 in Grandview.

Thunderstorm Wind, Coryell

When
June 12, 3:05 PM CST
Where
Coryell County, 1.18 mi E of Hood Vlg
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
31.150, -97.780

Numerous large tree limbs and some large trees were blown down near Fort Hood. Wind speeds were estimated to be around 60 mph.

Thunderstorm Wind, Bell

When
June 12, 3:55 PM CST
Where
Bell County, 0.76 mi WSW of Joker
Measured
52 kt (60 mph) estimated gust
Property damage
$9,000
Reported by
Broadcast Media
Coordinates
31.064, -97.141

Trees were blown down and a few outbuildings sustained minor damage near the intersection of State Highways 53 and 320 near Zabcikville.

Thunderstorm Wind, Bell

When
June 12, 4:00 PM CST
Where
Bell County, Temple
Measured
43 kt (49 mph) estimated gust
Property damage
$5,000
Reported by
Newspaper
Coordinates
31.100, -97.350

Several trees and tree limbs were knocked down in Temple by strong thunderstorm winds. Many of the fallen trees and limbs blocked several roads. Temple Fire Station #4 sustained minor roof damage; part of the metal awning of the roof was peeled off.

Hail, Anderson

When
June 12, 4:20 PM CST
Where
Anderson County, Neches
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
31.870, -95.500

Nickel sized hail was reported in Neches.

Thunderstorm Wind, Milam

When
June 12, 4:25 PM CST
Where
Milam County, Milano
Measured
43 kt (49 mph) estimated gust
Property damage
$4,000
Reported by
Newspaper
Coordinates
30.700, -96.850

Thunderstorm winds peeled the roof off the intake area at the Milano Livestock Exchange. Several trees were also knocked down by the strong winds. Many of the trees were likely already weakened by the extreme drought that had plagued the county over the past year.

Thunderstorm Wind, Milam

When
June 12, 4:35 PM CST
Where
Milam County, Cameron Muni Arpt
Measured
50 kt (58 mph) measured gust
Property damage
$20,000
Reported by
AWOS
Coordinates
30.880, -96.970

The automated weather station at the Cameron Municipal Airpark (KT35) recorded a 58 mph wind gust. Several trees and power lines were blown down in the city. The newspaper also reported that some metal roofs were damaged and the roof of a historic, two-story building at US 79 and FM 908 was partially torn off.

Lightning, Anderson

When
June 12, 4:45 PM CST
Where
Anderson County, 0.4 mi NE of Palestine
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
31.755, -95.626

Lightning started a house fire on Sylvan Avenue in Palestine.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 390278, 390279, 390280, 390281, 390282, 390283, 390439, 390416, 390440, 390419, 390417.